Can I Get Leg Cramps From Citalopram? Have Been Taking It For 5 Months And Just Recently Weaned Off The The Drug. Getting Horrible Leg Cramps At Night. Is This A Side Effect?

Question

Asked by rOSE

Can I Get Leg Cramps From Citalopram? Have Been Taking It For 5 Months And Just Recently Weaned Off The The Drug. Getting Horrible Leg Cramps At Night. Is This A Side Effect?

Answer

That's a question for your doctor, but if you weaned off citalopram over 5 months, you should have avoided SSRI withdrawal syndrome. That can have many painful side effects varying with the individual - but that usually results from abruptly stopping the use of the drug. Cramping can result from a number of causes, but I haven't it heard of it in this context. It could come from other drugs you're taking or perhaps an adverse reaction if you've switched to a different type of antidepressant - or it's a completely independent problem. As I say, you need to check with your doctor who knows - or should know - your medical history, other drugs you may be taking and possible interactions and side effects.

John

Answered by John Folk-Williams